Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 80, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 3, 2011, 10:05 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 10:05 PM EDT (02:05 UTC)
- Expired
- Nov 4, 2011, 8:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
029 WHUS73 KGRR 040205 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EDT THU NOV 3 2011 LMZ845-846-849-040700- /O.EXP.KGRR.SC.Y.0077.000000T0000Z-111104T0200Z/ /O.NEW.KGRR.SC.Y.0080.111104T0205Z-111104T0700Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- PENTWATER TO MANISTEE MI- 1005 PM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT FRIDAY. * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 3 FEET TOWARD DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-040700- /O.EXP.KGRR.SC.Y.0079.000000T0000Z-111104T0200Z/ /O.NEW.KGRR.SC.Y.0080.111104T0205Z-111104T0700Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 1005 PM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT FRIDAY. * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 3 FEET TOWARD DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-041015- /O.EXP.KGRR.SC.Y.0077.000000T0000Z-111104T0200Z/ /O.NEW.KGRR.SC.Y.0080.111104T0205Z-111104T1200Z/ ST JOSEPH TO SOUTH HAVEN MI- 1005 PM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS...NORTHEAST WINDS 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
063 WHUS73 KGRR 040227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EDT THU NOV 3 2011 LMZ845>849-040700- /O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T0700Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1027 PM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-041030- /O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/ ST JOSEPH TO SOUTH HAVEN MI- 1027 PM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTHEAST WINDS 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET... SUBSIDING TO 2 TO 4 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
584 WHUS73 KGRR 040704 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 AM EDT FRI NOV 4 2011 LMZ845>849-040815- /O.EXP.KGRR.SC.Y.0080.000000T0000Z-111104T0700Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 304 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHEAST WINDS WILL CONTINUE TO DIMINISH TODAY AND WAVES WILL SUBSIDE TO 1 TO 2 FEET. $$ LMZ844-041200- /O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/ ST JOSEPH TO SOUTH HAVEN MI- 304 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHEAST WINDS 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET... SUBSIDING TO 1 TO 3 FEET BY MID DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
311 WHUS73 KGRR 040748 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 AM EDT FRI NOV 4 2011 LMZ844-041200- /O.CON.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/ ST JOSEPH TO SOUTH HAVEN MI- 348 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS...DIMINISHING TO 5 TO 15 KNOTS LATER THIS MORNING. * WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY MID DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
715 WHUS73 KGRR 041151 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 751 AM EDT FRI NOV 4 2011 LMZ844-041300- /O.EXP.KGRR.SC.Y.0080.000000T0000Z-111104T1200Z/ ST JOSEPH TO SOUTH HAVEN MI- 751 AM EDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THIS MORNING WITH WAVES SUBSIDING TO 1 TO 3 FEET TODAY. $$ HTTP://WWW.WEATHER.GOV/GRANDRAPIDS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 8:00 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 3, 8:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 PM EDT THU NOV 3 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 PM EDT THU NOV 3 2011) HIGH PRESSURE WILL CONTROL OUR WEATHER THROUGH SATURDAY WITH CLEAR TO PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. A WEAKENING COLD FRONT WILL BRING MOSTLY CLOUDY SKIES AND A FEW ISOLATED LIGHT SHOWERS ON SUNDAY FOLLOWED BY WEAK HIGH PRESSURE AND PARTLY SUNNY WEATHER ON MONDAY. THE NEXT STORM WILL BRING A GOOD CHANCE OF RAIN ON TUESDAY INTO WEDNESDAY. && .SHORT TERM...(400 PM EDT THU NOV 3 2011) (TODAY THROUGH SATURDAY NIGHT) NO SIGNIFICANT WEATHER EXPECTED THROUGH SATURDAY NIGHT... LOW CENTER OVER SOUTHERN ILLINOIS IS NOW STEADILY FILLING AND BEGINNING TO MOVE SOUTHEAST IN LINE WITH NWP GUIDANCE. EXPECT CLEARING TO PROGRESS MORE QUICKLY THIS EVENING WITH MOST LOCATIONS CLEAR BY MIDNIGHT. THAT WILL SET THE STAGE FOR SOME GOOD RADIATIONAL COOLING...ESPECIALLY IN SHELTERED AREAS...AS DRIER BOUNDARY LAYER AIR ALSO WORKS INTO THE AREA THIS EVENING. EXPECT LOWS RANGING FROM MID 20S IN SHELTERED AREAS TO THE MID 30S IN AREAS EXPOSED TO NORTHERLY WINDS. HIGH PRESSURE SURFACE AND ALOFT THEN DOMINATES THROUGH SATURDAY WITH SEASONABLE TEMPERATURES. COULD SEE PATCHY FOG/FREEZING FOG SATURDAY MORNING ON BACKSIDE OF HIGH WITH BEGINNING OF LOW LEVEL MOISTURE RETURN. OTHERWISE...LOOKING FOR STEADILY MODERATING TEMPERATURES INTO SUNDAY. && .LONG TERM...(400 PM EDT THU NOV 3 2011) (SATURDAY NIGHT THROUGH WEDNESDAY) HIGH CONFIDENCE OF STORM SYSTEM AFFECTING AREA ON TUESDAY AND WEDNESDAY... ECMWF AND GFS BOTH IN AGREEMENT ON EVOLUTION OF STORM TRACK INTO MIDDLE OF NEXT WEEK. LONG WAVE TROF AMPLIFIES OVER THE WESTERN U.S. WITH DOWNSTREAM RIDGE OVER THE EAST BRINGING WARMER THAN NORMAL TEMPERATURES BEGINNING ON SUNDAY. THE TROF THEN SLOWLY MOVES EAST TO THE MS VALLEY BY MID WEEK NEXT WEEK. BOTH MODELS HAVE ALSO TRENDED SLOWER TODAY WITH THE EASTWARD PROGRESSION OF THE LONG WAVE PATTERN WHICH MAY PUT US ON THE WARM SIDE OF NEXT WEEKS STORM. THE FIRST OF TWO SIGNIFICANT SHORT WAVES AND ASSOCIATED SURFACE LOW TRACKS FROM ARIZONA SATURDAY TO NORTH DAKOTA ON SUNDAY. ASSOCIATED WEAKENING COLD FRONT PUSHES INTO MI ON SUNDAY...BUT WITH MAIN SHORTWAVE ENERGY PASSING WELL TO OUR NORTHWEST AND OVER THE UPPER RIDGE...THERE IS LITTLE IN THE WAY OF SUPPORT FOR PRECIPITATION OR SIGNIFICANT COLD ADVECTION. THE SECOND SHORTWAVE MOVES FROM NEW MEXICO ON SUNDAY AND INTO THE GREAT LAKES ON TUESDAY. THERE WILL BE GOOD UPPER LEVEL SUPPORT FOR PRECIPITATION AS WELL AS A DEEP FEED OF MOISTURE FROM THE GULF. THE ONE SIGNIFICANT TREND IS THAT THE LATEST ECMWF AND GFS BOTH TAKE THE SURFACE LOW WEST OF MICHIGAN WHICH WILL BRING A DECREASE IN QPF POTENTIAL BUT AN INCREASED THREAT OF THUNDERSTORMS AND UNSEASONABLY WARM TEMPERATURES. && .AVIATION...(800 PM EDT THU NOV 3 2011) OVERALL VFR CONDITIONS SHOULD PREVAIL THROUGH FRIDAY EVENING. THE AREA OF MVFR CIGS OVER THE I-94 TAF SITES WILL BE SOUTH OF THE AREA BY 02Z FOR SURE. AS UPPER LEVEL RIDGING MOVES IN EXPECT SKIES TO CLEAR ACROSS THE CWA BY 06Z OR SO. SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL PROVIDE CLEAR SKIES AND LIGHT WINDS FOR FRIDAY. THE COMBINATION OF WEAK COLD ADVECTION AND 25 KNOT WINDS IN THE BOUNDARY LAYER SHOULD KEEP FOG FROM BEING MUCH OF AN ISSUE TONIGHT. IT MAY BE IN SOME RIVER VALLEYS THE WIND MAY DECOUPLE ENOUGH TO ALLOW FROM FOG THERE BUT THAT SHOULD NOT IMPACT OUR TAF SITES. && .MARINE...(400 PM EDT THU NOV 3 2011) WINDS SLOWLY DIMINISHING AND HAVE WILL REMAIN OFFSHORE OVERNIGHT. MARGINAL SCA CONDITIONS WILL END BY MID EVENING...SO HAVE SHORTENED THE SCA VALID TIME TO 10 PM THIS EVENING. NO CONCERNS FOR FRIDAY...MAY NEED SCA FOR INCREASING SOUTH-SOUTHEAST WINDS ON SATURDAY. && .HYDROLOGY...(400 PM EDT THU NOV 3 2011) NO CONCERNS THROUGH NEXT MONDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH 10 PM. && SYNOPSIS: COBB SHORT TERM: COBB LONG TERM: COBB AVIATION: WDM MARINE: COBB HYDROLOGY: COBB
Hazardous weather outlook, Nov 3, 5:30 AM EDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 530 AM EDT THU NOV 3 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 530 AM EDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-040930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 530 AM EDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THOUGH THIS EVENING. THE WINDS AND WAVES WILL GRADUALLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:47 PM EDT | Small Craft Advisory | GRR | 68 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.